Alert archive / Kansas / Winter Storm Warnings in 2022

Winter Storm Warning 3, NWS Wichita, KS

March 9, 20225 counties in Kansas

NWS Wichita, KS issued this winter storm warning at Mar 9, 2022, 3:20 AM CST for 5 counties in Kansas. It took effect at Mar 9, 2022, 6:00 PM CST. It was in force for 19 hr. 20 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 9, 2022, 3:20 AM CST (09:20 UTC)
In effect from
Mar 9, 2022, 6:00 PM CST
Expired
Mar 10, 2022, 1:14 PM CST
In force
19 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 147 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 5:55 AM CSTSNOW 5Russell, KSAROUND 5 INCHES OF SNOW WAS ESTIMATED BY LAW ENFORCEMENT.
Mar 10, 5:59 AM CSTSNOW 12 E Great Bend, KS1 INCH OF SNOW WAS ESTIMATED BY LAW ENFORCEMENT.
Mar 10, 6:03 AM CSTSNOW 2Ellsworth, KS1 TO 2 INCHES OF SNOW WAS REPORTED BY LAW ENFORCEMENT AS WELL AS CARS SLIDING OFF THE ROADS.
Mar 10, 6:11 AM CSTSNOW 2.5Salina, KS2 TO 3 INCHES OF SNOW WAS MEASURED BY LAW ENFORCEMENT.
Mar 10, 6:33 AM CSTSNOW 34 E Smolan, KSSPOTTER REPORTED 3 INCHES OF SNOW WITH DRIFTING.
Mar 10, 6:45 AM CSTSNOW 9.55 Ssw Ash Grove, KSSPOTTER MEASURED 9.5 INCHES OF SNOW IN NORTHWESTERN LINCOLN COUNTY.
Mar 10, 7:00 AM CSTSNOW 4.85 Nw New Cambria, KSCOCORAHS STATION KS-SA-26 SALINA 8.7 NNE.
Mar 10, 7:00 AM CSTSNOW 51 Se Lincoln, KSCO-OP OBSERVER STATION LICK1 LINCOLN 1 SE.
Mar 10, 7:00 AM CSTSNOW 51 Se Lincoln, KS
Mar 10, 7:00 AM CSTSNOW 61 Ne Sylvan Grove, KS
Mar 10, 7:00 AM CSTSNOW 6.22 Ene Westfall, KSCOCORAHS STATION KS-LC-3 BEVERLY 4.6 S.
Mar 10, 7:00 AM CSTSNOW 6.4Russell, KSCOCORAHS STATION KS-RS-32 RUSSELL 0.4 WNW.
Mar 10, 7:00 AM CSTSNOW 6.4Russell, KS
Mar 10, 7:00 AM CSTSNOW 87 Wnw Barnard, KSCO-OP OBSERVER.
Mar 10, 7:00 AM CSTSNOW 87 Wnw Barnard, KS
Mar 10, 7:54 AM CSTSNOW 66 Wsw Glendale, KS6 INCHES OF SNOW WAS MEASURED BY A TRAINED SPOTTER.
Mar 10, 7:54 AM CSTSNOW 66 Wsw Glendale, KS
Mar 10, 9:00 AM CSTSNOW 115 Ssw Waldo, KSCOCORAHS STATION.
Mar 10, 9:00 AM CSTSNOW 115 Ssw Waldo, KS
Mar 10, 11:00 AM CSTSNOW 4.5Ellsworth, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2022-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2022-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

495 
WWUS43 KICT 090920
WSWICT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wichita KS
320 AM CST Wed Mar 9 2022

KSZ032-033-092330-
/O.UPG.KICT.WS.A.0003.220310T0000Z-220311T0000Z/
/O.NEW.KICT.WS.W.0003.220310T0000Z-220311T0000Z/
Russell-Lincoln-
Including the cities of Russell, Lincoln, and Sylvan Grove
320 AM CST Wed Mar 9 2022

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST THURSDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 7
  inches.

* WHERE...Russell and Lincoln Counties.

* WHEN...From 6 PM this evening to 6 PM CST Thursday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Wind chill values will fall to near zero by
  Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ047>049-092330-
/O.UPG.KICT.WS.A.0003.220310T0000Z-220311T0000Z/
/O.NEW.KICT.WW.Y.0008.220310T0000Z-220311T0000Z/
Barton-Ellsworth-Saline-
Including the cities of Great Bend, Ellsworth, Wilson, and Salina
320 AM CST Wed Mar 9 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 PM CST THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 
  inches.

* WHERE...Barton, Ellsworth and Saline Counties.

* WHEN...From 6 PM this evening to 6 PM CST Thursday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Wind chill values will fall to near zero by
  Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ050>053-067-068-092330-
/O.NEW.KICT.WW.Y.0008.220310T0000Z-220311T0000Z/
Rice-McPherson-Marion-Chase-Reno-Harvey-
Including the cities of Lyons, Sterling, McPherson, Hillsboro, 
Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, 
and Newton
320 AM CST Wed Mar 9 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 PM CST THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From 6 PM this evening to 6 PM CST Thursday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Wind chill values will fall to near zero by
  Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Ketcham
3 follow-up statements
925 
WWUS43 KICT 092024
WSWICT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wichita KS
224 PM CST Wed Mar 9 2022

KSZ047>049-101030-
/O.UPG.KICT.WW.Y.0008.220310T0000Z-220311T0000Z/
/O.EXA.KICT.WS.W.0003.220310T0000Z-220311T0000Z/
Barton-Ellsworth-Saline-
Including the cities of Great Bend, Ellsworth, Wilson, and Salina
224 PM CST Wed Mar 9 2022

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST THURSDAY...

* WHAT...Moderate to heavy snow is expected. Total snow
  accumulations of 6 to 8 inches.

* WHERE...Barton, Ellsworth and Saline Counties.

* WHEN...From 6 PM this evening to 6 PM CST Thursday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  will impact the Thursday morning commute.

* ADDITIONAL DETAILS...Wind chill values will fall to near zero 
  by Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ032-033-101030-
/O.CON.KICT.WS.W.0003.220310T0000Z-220311T0000Z/
Russell-Lincoln-
Including the cities of Russell, Lincoln, and Sylvan Grove
224 PM CST Wed Mar 9 2022

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM CST THURSDAY...

* WHAT...Moderate to heavy snow expected. Total snow 
  accumulations of 6 to 8 inches.

* WHERE...Russell and Lincoln Counties.

* WHEN...From 6 PM this evening to 6 PM CST Thursday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  will impact the Thursday morning commute.

* ADDITIONAL DETAILS...Wind chill values will fall to near zero 
  by Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ050>053-067-068-101030-
/O.CON.KICT.WW.Y.0008.220310T0000Z-220311T0000Z/
Rice-McPherson-Marion-Chase-Reno-Harvey-
Including the cities of Lyons, Sterling, McPherson, Hillsboro, 
Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, 
and Newton
224 PM CST Wed Mar 9 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM CST THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From 6 PM this evening to 6 PM CST Thursday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  could impact the Thursday morning commute.

* ADDITIONAL DETAILS...Wind chill values will fall to near zero 
  by Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
056 
WWUS43 KICT 100949
WSWICT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wichita KS
349 AM CST Thu Mar 10 2022

KSZ032-033-047>049-110000-
/O.CON.KICT.WS.W.0003.000000T0000Z-220311T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, and Salina
349 AM CST Thu Mar 10 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Moderate snow is expected. Total snow accumulations of 6
  to 8 inches.

* WHERE...Central Kansas.

* WHEN...This morning to 6 PM CST This evening. 

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  will impact the morning commute.

* ADDITIONAL DETAILS...Wind chill values will fall to near zero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ069>072-082-083-091>096-098>100-110000-
/O.EXB.KICT.WW.Y.0008.220311T0000Z-220311T1800Z/
Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of El Dorado, Augusta, Andover, Rose Hill, 
Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, 
Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, 
Harper, Attica, Wellington, Winfield, Arkansas City, Howard, 
Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, 
Cedar Vale, Coffeyville, Independence, and Parsons
349 AM CST Thu Mar 10 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...Portions of South Central and Southeast Kansas.

* WHEN...From 6 PM this evening to noon CST Friday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the Thursday morning commute.

* ADDITIONAL DETAILS...Wind chill values will fall to near zero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ050>053-067-068-110000-
/O.CON.KICT.WW.Y.0008.000000T0000Z-220311T0000Z/
Rice-McPherson-Marion-Chase-Reno-Harvey-
Including the cities of Lyons, Sterling, McPherson, Hillsboro, 
Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, 
and Newton
349 AM CST Thu Mar 10 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 
  inches.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...This morning to 6 PM CST This Evening.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the Thursday morning commute.

* ADDITIONAL DETAILS...Wind chill values will fall to near zero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
Ketcham
105 
WWUS43 KICT 101914
WSWICT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wichita KS
114 PM CST Thu Mar 10 2022

KSZ032-033-047>049-102015-
/O.CAN.KICT.WS.W.0003.000000T0000Z-220311T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, and Salina
114 PM CST Thu Mar 10 2022

...WINTER STORM WARNING IS CANCELLED...

Very light snow or flurries may occur this afternoon but no 
additional accumulation is anticipated.

$$

KSZ050>053-067-068-102015-
/O.CAN.KICT.WW.Y.0008.000000T0000Z-220311T0000Z/
Rice-McPherson-Marion-Chase-Reno-Harvey-
Including the cities of Lyons, Sterling, McPherson, Hillsboro, 
Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, 
and Newton
114 PM CST Thu Mar 10 2022

...WINTER WEATHER ADVISORY IS CANCELLED...

Flurries may occur this afternoon but no additional accumulation 
is anticipated.

$$

KSZ069>072-082-083-091>096-098>100-110915-
/O.CON.KICT.WW.Y.0008.220311T0000Z-220311T1800Z/
Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of El Dorado, Augusta, Andover, Rose Hill, 
Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, 
Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, 
Harper, Attica, Wellington, Winfield, Arkansas City, Howard, 
Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, 
Cedar Vale, Coffeyville, Independence, and Parsons
114 PM CST Thu Mar 10 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO NOON CST FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...Portions of South Central and Southeast Kansas.

* WHEN...From 6 PM this evening to noon CST Friday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  could impact the Thursday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this winter storm warning went out at Mar 9, 3:15 AM CST, 5 minutes earlier.

Area forecast discussion, Mar 9, 3:15 AM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
315 AM CST Wed Mar 9 2022

.SHORT TERM...(Today through Friday night)
Issued at 312 AM CST Wed Mar 9 2022

Bottom line up front:

**Moderate to heavy snow expected along the Interstate 70 corridor
late tonight through midday Thursday.

**Upgraded a portion of winter storm watch to a winter storm
warning, with a Winter Weather advisory for the rest of central KS.

A subtle cold front across central KS, continues to sag south early
this morning, with surface winds shifting to the north across most
of central KS. Expect this front to progress south, close to the
KS/OK border before stalling later this morning, and advancing back
to the north for the afternoon hours. This boundary will be a little
problematic when it comes to max temps today, as colder air oozes
into central KS. So portions of central KS, may see max temperatures
colder than yesterday by a few degrees, in the lower 40s. Counties
across southern KS should climb back into the lower 50s today, but
there is some potential for max temperatures to be cooler, if the
frontal boundary doesnt make it back as far north as expected. So
adjusted max temps down some for this chance.

Widespread ascent looks to increase across the front range of the
Rockies by this afternoon and tonight, as shortwave moves out of the
Pacific NW and dives SE into the Rockies.  This ascent and
widespread forcing from a slightly coupled upper level jet will
gradually shift east into the plains late this evening and tonight.
The above mentioned frontal boundary, pushing back to the north,
will tighten the baroclinic zone over central KS in the low to mid
layers, as the ascent moves out into the plains. A chance of rain
and rain rapidly changing to snow will develop late this evening and
overnight across central KS, along this baroclinic zone, as theta-E
advection increases and mid level frontogenesis increases. As the
evening progresses, most of the forecast soundings across central KS
will drop below freezing, so precipitation type looks to quickly
become ALL snow, with a deep dendritic snow growth layer expected to
develop over northern KS for the overnight hours into the early
morning hours on Thu. This east-west mid level frontogenetic (SNOW)
band stays rather stationary along or just north of I-70, for a
sustained period of moderate to heavy snowfall for portions of
central KS, especially for areas just north of I-70 during the
morning hours on Thu. Given the deep dendritic growth zone, could
see fairly high snow to liquid ratios (SLR's) and high snowfall
rates over an inch an hour during the morning hours on Thu.

Latest short range model trends suggest the heaviest band of snow
will occur across northern KS, but portions of central KS will be on
the southern edge of the heaviest snow bands, so we could
potentially see 5 to 6 inches across Lincoln and Russell Co's.  So
expect increasing hazardous travel along Interstate 70 for Thursday
morning. So switched the Winter Storm Watch to a Winter Storm
warning for tonight through Thu for this area. Areas just south of
this heavier snow band will probably see a solid 3 to 5 inches. So
will go with a winter weather advisory across the rest of central KS
for this snow. Expect to see quite a sharp cutoff on the southern
edge with this initial round of snow by midday Thu, so where to
cutoff the southern extent of the advisory is problematic. For now,
plan on keeping the winter advisory across central KS, mainly along
and north of Highway 50.

Another question over the next forecast shift will be how far south
the measurable snow will make it. With the current trend, think even
portions of southern KS may see snow light snow amounts by Thursday
afternoon and certainly by Thu night as the colder air sags south.
Could even see another frontogenetic area of snow develop over
southern KS by late Thu night, which is when most of southern KS may
see some light snow accumulations.  Will let the day shift look at
the southern snow extent and little further and make adjustments as
needed.

By Fri morning another shortwave is expected to dive south out of
central Canada, which will lead to a reinforcing shot of much colder
air dropping south across the plains for late Thu night through Fri
night.  This will lead to temperatures almost 20 degrees below
normal for early March. Think forecast max temperatures for Fri may
have to be lowered, as max temperatures will struggle to reach the
middle 30s on Fri, given expected fresh snow cover and strong cold
advection.  With the strong Canadian high pressure settling over the
region for Fri night, expect to see low temperatures in the single
digits to the teens with wind chill values near zero.

Ketcham

.LONG TERM...(Saturday through Tuesday)
Issued at 312 AM CST Wed Mar 9 2022

The one good thing about March, is cold intrusions tend to not last
very long, as mid level flow shifts to more a NW flow, which will
lead to a warming trend by Sat and especially by Sunday, with good
downslope flow. Will have to keep an eye on snow cover, as this may
temper the warmup for the weekend.

the warming trend looks to continue for the beginning of next week,
with temperatures climbing well above normal. A shortwave trough is
progged to sweep eastward across the central plains early in the
week although lots of uncertainty remain on its path, and confidence
remains too low to increase pops at this time. Above normal
temperatures and dry weather conditions are anticipated through the
period.

Ketcham

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1133 PM CST Tue Mar 8 2022

Surface cold front will slide southward across the area overnight.
East to northeast winds will increase behind the front on
Wednesday ahead of our next Winter storm system. This upper trof
will approach the area Wednesday evening with snow developing
across western portions of central Kansas. While VFR conditions
will prevail thru most of the forecast valid period, MVFR cigs and
vsbys in light snow can be expected at KRSL and KGBD Wednesday
evening.

KED

&&

.FIRE WEATHER...
Issued at 312 AM CST Wed Mar 9 2022

For the next few days fire weather concerns are expected to
remain low.

With temps expected to remain near or slightly below normal the next
few days, relative humidity values will be held in check. Increasing
snow chances across central Kansas, will also help keep the fire
danger on the lower side.  Surface winds will start out from the
north today, but will gradually shift back to the east-southeast by
this afternoon.

The next day with fire weather concerns looks to be Sunday when
temps warm back up into the 60s.

Ketcham

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    51  25  34  19 /  10  30  40  40
Hutchinson      46  20  28  16 /  10  80  60  30
Newton          48  22  30  18 /  10  60  50  30
ElDorado        50  25  34  19 /  10  40  40  40
Winfield-KWLD   53  29  41  21 /  10  20  30  40
Russell         41  14  24  10 /  10 100  90  20
Great Bend      43  15  24  12 /  10  90  80  20
Salina          44  19  27  14 /  10 100 100  20
McPherson       45  20  27  15 /  10  90  70  30
Coffeyville     55  31  50  23 /  10  20  30  40
Chanute         53  30  43  21 /  10  10  40  40
Iola            51  28  39  21 /  10  10  50  40
Parsons-KPPF    54  30  47  22 /  10  10  30  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 6 PM this evening to 6 PM CST
Thursday for KSZ047>053-067-068.

Winter Storm Warning from 6 PM this evening to 6 PM CST Thursday
for KSZ032-033.

&&

SHORT TERM...Ketcham
LONG TERM...Ketcham
AVIATION...KED
FIRE WEATHER...Ketcham
Hazardous weather outlook, Mar 8, 5:12 PM CST, 10 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
512 PM CST Tue Mar 8 2022

KSZ032-033-047>053-067>072-082-083-091>096-098>100-092315-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
512 PM CST Tue Mar 8 2022

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A storm system will bring accumulating snow and much colder air to
the region on Wednesday night through Thursday night. The highest
accumulations are expected along and north of I-70 where 5 to 7
inches are forecast. Please see the latest winter storm watch for
additional details. Also, be sure to check later forecasts as we
continue to refine the forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 3:20 AM CSTWinter Weather AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 18 more54 hr

Nearby

Winter Storm Warnings in Kansas, 2022Every winter storm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.